MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-XP60
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that there was a leakage issue while using the oes bronchofiberscope.There was no patient harm associated with the event.The device was returned and evaluated, and the coating of the ig serpentine was peeling off.(1mm2 or more).This mdr (medical device report) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed by reproducing the user identified defect.The additional evaluation findings are as follows: the coating of the image guide serpentine was peeling off (1mm2 or more), the adhesive on the bending section cover had a chip; due to a dent on the bending tube, the play of the right/left knob was out of standard value; connecting tube had a dent, and the universal cord had a wrinkle.The following device components were found to be scratched: eyepiece, control unit, scope cover, grip, angulation lever, up/down plate, universal cord, and the light guide connector.The following is additional information based on the legal manufacturer's investigation: a review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, the root cause of the suggested event could not be determined.However, it is presumed that the event was caused by stress of repeated use, external factors, or handling of the device.The event can be detected/prevented by following the instructions for use (¿chapter 3 preparation and inspection 3.2 inspection of the endoscope¿ )which state: 4.Inspect the boot and the insertion tube near the boot for bends, twists or other irregularities.5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.6.Holding the insertion tube gently with a hard, carefully run your fingertips over the entire length of the insertion tube in both directions.Inspect for any protruding objects or other irregularities.Also confirm that the insertion tube is not abnormally stiff.Olympus will continue to monitor field performance for this device.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17279714
Report Number9610595-2023-09849
Device Sequence Number5183857
Product Code EOQ
UDI-Device Identifier04953170339240
UDI-Public04953170339240
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown